Alert archive / Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 71, NWS Blacksburg, VA

August 21, 20255 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 21, 2025, 7:29 PM EDT for 5 counties in Virginia. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2025, 7:29 PM EDT (23:29 UTC)
Expired
Aug 21, 2025, 10:47 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Botetourt County, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 8:02 PM EDTFLASH FLOOD1 W Roanoke, VAIn a video on social media, fast flowing water can be seen blocking Shaffers Crossing. In addition, a swift water rescue was reported at the same location.
Aug 21, 8:11 PM EDTFLASH FLOOD2 N Roanoke, VAFlowing water reported at Ring Road around the Valley View Mall.
Aug 21, 8:20 PM EDTFLASH FLOOD2 Sw Roanoke Airport, VASocial media post showing Peters Creek Road in Roanoke completely flooded with around 2 feet of water as cars are driving through it.
Aug 21, 8:31 PM EDTFLASH FLOODRoanoke, VAAt least a dozen swift water rescues reported around the City of Roanoke.
Aug 21, 9:05 PM EDTFLASH FLOOD2 Sse Roanoke Airport, VAThe first floor of an extended stay apartment building was evacuated due to floodwater inundation. An image on social media from the second floor showed deep moving water completely covering a parking lot.
Aug 21, 9:20 PM EDTRAIN 4.152 Sw Roanoke Airport, VALocal Mesonet site reported 4.15 inches of rain in Roanoke, VA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WGUS51 KRNK 212329
FFWRNK
VAC023-067-161-770-775-220230-
/O.NEW.KRNK.FF.W.0071.250821T2329Z-250822T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
729 PM EDT Thu Aug 21 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southwestern Botetourt County in west central Virginia...
  Northwestern Franklin County in west central Virginia...
  Roanoke County in west central Virginia...
  The City of Roanoke in west central Virginia...
  The City of Salem in west central Virginia...

* Until 1030 PM EDT.

* At 729 PM EDT, gauge reports indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1.5 to 3 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Gauges reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Roanoke...                         Salem...
  Vinton...                          Boones Mill...
  Catawba...                         Cave Spring...
  Hollins...

This includes the following streams and drainages...
  Big Bear Rock Branch, Back Creek, Carvin Creek and Buffalo Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3738 8011 3742 8005 3742 7994 3738 7984
      3732 7984 3731 7985 3730 7984 3730 7985
      3728 7985 3727 7986 3723 7984 3722 7985
      3722 7984 3715 7984 3712 7994 3713 8010
      3723 8013

FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR

$$

EB
3 follow-up statements
484 
WGUS71 KRNK 212352
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
752 PM EDT Thu Aug 21 2025

VAC023-067-161-770-775-220230-
/O.CON.KRNK.FF.W.0071.000000T0000Z-250822T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Botetourt VA-Franklin VA-Roanoke VA-City of Roanoke VA-City of
Salem VA-
752 PM EDT Thu Aug 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR SOUTHWESTERN BOTETOURT, NORTHWESTERN FRANKLIN AND 
ROANOKE COUNTIES AND THE CITY OF ROANOKE AND THE CITY OF SALEM...

At 752 PM EDT, gauge reports indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. The expected rainfall rate is 1.5 to 3 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Gauges reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Roanoke...                         Salem...
Vinton...                          Boones Mill...
Catawba...                         Cave Spring...
Hollins...

This includes the following streams and drainages...
  Big Bear Rock Branch, Back Creek, Carvin Creek and Buffalo Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3738 8011 3742 8005 3742 7994 3738 7984
      3732 7984 3731 7985 3730 7984 3730 7985
      3728 7985 3727 7986 3723 7984 3722 7985
      3722 7984 3715 7984 3712 7994 3713 8010
      3723 8013

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR

$$

EB
194 
WGUS51 KRNK 220102
FFWRNK
VAC023-067-161-770-775-220300-
/O.EXT.KRNK.FF.W.0071.000000T0000Z-250822T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
902 PM EDT Thu Aug 21 2025

...FLASH FLOOD EMERGENCY FOR THE CITY OF ROANOKE, AND THE CITY OF 
SALEM ...

The National Weather Service in Blacksburg has extended the

* Flash Flood Warning for...
  Southwestern Botetourt County in west central Virginia...
  Northwestern Franklin County in west central Virginia...
  Roanoke County in west central Virginia...
  The City of Roanoke in west central Virginia...
  The City of Salem in west central Virginia...

* Until 1100 PM EDT.

* At 902 PM EDT, gauge reports indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Flooding impacts will continue, but no additional 
  rainfall is expected. Flash flooding is already occurring.

  This is a FLASH FLOOD EMERGENCY for The City of Roanoke, and the 
  city of Salem . This is a PARTICULARLY DANGEROUS SITUATION. SEEK 
  HIGHER GROUND NOW!

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
           HIGHER GROUND NOW! Life threatening flash flooding of
           low water crossings, small creeks and streams, urban
           areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Roanoke...                         Salem...
  Vinton...                          Boones Mill...
  Catawba...                         Cave Spring...
  Hollins...

This includes the following streams and drainages...
  Big Bear Rock Branch, Back Creek, Carvin Creek and Buffalo Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now! This is an extremely dangerous and 
life-threatening situation. Do not attempt to travel unless you are 
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3738 8011 3742 8005 3742 7994 3738 7984
      3732 7984 3731 7985 3730 7984 3730 7985
      3728 7985 3727 7986 3723 7984 3722 7985
      3722 7984 3715 7984 3712 7994 3713 8010
      3723 8013

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC

$$

EB
245 
WGUS71 KRNK 220247
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1047 PM EDT Thu Aug 21 2025

VAC023-067-161-770-775-220257-
/O.CAN.KRNK.FF.W.0071.000000T0000Z-250822T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Botetourt VA-Franklin VA-Roanoke VA-City of Roanoke VA-City of
Salem VA-
1047 PM EDT Thu Aug 21 2025

...FLASH FLOOD WARNING FOR SOUTHWESTERN BOTETOURT, NORTHWESTERN 
FRANKLIN AND ROANOKE COUNTIES AND THE CITY OF ROANOKE AND THE CITY 
OF SALEM HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3738 8011 3742 8005 3742 7994 3738 7984
      3732 7984 3731 7985 3730 7984 3730 7985
      3728 7985 3727 7986 3723 7984 3722 7985
      3722 7984 3715 7984 3712 7994 3713 8010
      3723 8013

$$

EB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:00 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 21, 2:00 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
200 PM EDT Thu Aug 21 2025

.SYNOPSIS...
A frontal boundary should drift southward during tonight into
Friday, which will limit the coverage of showers and storms.
A stronger cold front should approach during the weekend to
bring more widespread showers and storms. Cooler and drier
weather will follow for the upcoming week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...

Key Messages:

1) Confidence is high for more scattered showers and
thunderstorms with locally heavy rain later this evening.

2) After more patchy fog tonight, Friday should see limited
coverage of afternoon showers and thunderstorms.

Coverage of showers is rather spotty on radar at this time, and
any lightning appears to only exist further south in North
Carolina. Regardless, the high-resolution models insist some
development of showers and thunderstorms later this afternoon
into the evening along the Blue Ridge. If any stronger storms
develop, the air mass still remains moist with precipitable
water values over 1.50 inches that could allow heavy rainfall
and potential localized flooding. Temperatures should reach the
mid 70s to the mid 80s this afternoon before falling into the
60s overnight.

Patchy fog and low clouds are expected for tonight, especially
along and west of the Blue Ridge. Friday could see a notable
drop in afternoon convection potential as Hurricane Erin pulls
further away from the East Coast, which will allow a frontal
boundary to drift southward towards South Carolina. A few
showers and thunderstorms may still spread northward enough to
reach the northwest North Carolina mountains by Friday
afternoon. Temperatures will be a tad lower on Friday with highs
in the lower 70s to the lower 80s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 100 PM EDT Thursday...

Key Messages:

1. Showers and storms during the afternoon and evenings through
the weekend.

2. Heavy rain possible, and may lead to localized flooding.

High pressure will briefly develop over the eastern US in the
wake of Hurricane Erin Friday and into Saturday, before
sliding offshore and farther from the forecast area, as a cold
front approaches from the Ohio Valley. Easterly return flow
around the high will advect moisture in the area, and this will
spark some showers and thunderstorms Saturday afternoon and into
the evening. The highest probabilities are south and west of
the New River Valley, as the influence of the high will limit
precipitation chances for most areas east of the Blue Ridge.
Showers will linger into Sunday morning, and coverage will
increase through Sunday, with the continuing advance of the
front. Sunday afternoon will have the greatest coverage of
showers and storms, with convection initially reaching the
western mountains, and then tracking into the Piedmont by late
Sunday. Any severe threat looks to be isolated at this time,
with only modest instability, given possible morning cloud cover
and rain, and shear, on the order of 20 to 25 knots or so.
Heavy rain will be one of the main hazards, with PWATs forecast
to exceed 1.50" by Sunday afternoon. Localized flooding may
result, especially in low lying, urban, and poor drainage areas.

Temperatures will be just below to near normal through the
weekend. Highs will be in the low to mid 70s in the west, and
low to mid 80s in the east. Lows will be in the 60s, but fall
into the 50s in the west Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 100 PM EDT Thursday...

Key Message:

1. Below normal temperatures and dry weather through most of the
period.

Surface high pressure will build into the area from the west,
following the passage of the cold front on Sunday. A few
showers may linger in the west early Monday morning, but
otherwise, there will be a stretch of dry weather for the area
through the middle of the work week. A strong 500mb trough will
slowly cross the eastern US through the first half of the week,
which will bring a notable change in airmass to the region. High
temperatures will drop to five to ten degrees below normal by
Tuesday and Wednesday, and lows will also be at least 5 degrees
below normal. Some nights may be cooler with the high pressure
sitting overhead and clearer skies, if the winds calm and
atmosphere decouples, and so would not be surprised if forecast
low temperatures trend another degree or two lower in subsequent
forecast updates, especially in elevated mountain valleys. NBM
probabilities for minimum temperatures below 42 degrees Thursday
morning are between 25% and 35% for Burkes Garden and Mount
Rogers VA, and a couple of the highest peaks in northwest NC.
Elsewhere west of the Blue Ridge, lows will be in the upper 40s
to near 50, and in the Piedmont, mid 50s. Most areas will not
have seen temperatures in these ranges since the beginning of
June.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

Most terminals have recovered to VFR at this time. Scattered
showers and thunderstorms are possible along and west of the
Blue Ridge this afternoon, but confidence in thunder is notably
less today compared to yesterday due to less instability. A
northeast flow across DAN and LYH may continue this afternoon
with possible gusts reaching 15-20 knots as Hurricane Erin
moves further away from the East Coast.

Patchy fog and low clouds are expected tonight. Ceilings should
fall to IFR/MVFR for DAN, LYH, and ROA. Confidence in fog is
highest for BCB, BLF, and LWB where LIFR conditions are most
likely. By Friday, conditions should gradually improve as
ceilings recover back to VFR sometime around midday. The
coverage of showers and thunderstorms appears considerably lower
during Friday afternoon with only the northwest North Carolina
mountains having a notable chance of convection.

.EXTENDED AVIATION OUTLOOK...

Patchy fog will be possible during early Saturday morning due
to a moist air mass remaining in place. A stronger cold front
will approach this weekend to bring more widespread showers and
thunderstorms. Conditions may turn somewhat breezy by Monday due
to increasing northwest flow behind the cold front. Cooler and
drier conditions should follow into the middle of the week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...AS
LONG TERM...AS
AVIATION...PW
Hazardous weather outlook, Aug 21, 12:33 PM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1233 PM EDT Thu Aug 21 2025

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-221645-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1233 PM EDT Thu Aug 21 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and evening will be capable of
producing heavy rainfall that could trigger localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-221645-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
1233 PM EDT Thu Aug 21 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PW

In the hours before

Special weather statement, Aug 21, 6:06 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
606 PM EDT Thu Aug 21 2025

VAZ014-017-022-212245-
Floyd VA-Montgomery VA-Roanoke VA-
606 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD AND CENTRAL MONTGOMERY
COUNTIES THROUGH 645 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shawsville, moving south at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blacksburg...
Christiansburg...
Pilot...
Copper Hill...
Shawsville...
Terrys Fork...
and Elliston-Lafayette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3701 8050 3723 8045 3730 8023 3707 8011
      3706 8012 3705 8012 3695 8031
TIME...MOT...LOC 2206Z 356DEG 12KT 3719 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EB
Special weather statement, Aug 21, 7:10 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
710 PM EDT Thu Aug 21 2025

VAZ022-023-212345-
Botetourt VA-Roanoke VA-
710 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT
EASTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES...THE CITY OF
SALEM AND THE CITY OF ROANOKE THROUGH 745 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roanoke. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Hollins...
Cave Spring...
Cloverdale...
and Roanoke Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3734 7981 3731 7985 3730 7984 3729 7985
      3726 7986 3723 7984 3722 7985 3721 7988
      3720 7989 3718 7990 3716 7995 3721 8005
      3731 8011 3740 7999
TIME...MOT...LOC 2310Z 294DEG 4KT 3729 7996

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

EB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:06 PM EDTSpecial Weather StatementRNKMontgomery39 min
Aug 21, 7:10 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem35 min
Aug 21, 7:18 PM EDTAreal Flood AdvisoryRNKBotetourt, Franklin, Roanoke, City of Roanoke, City of Salem11 min

Nearby

Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.